Alert archive / Montana / Red Flag Warnings in 2015
Red Flag Warning 12, NWS Missoula, MT
NWS Missoula, MT issued this red flag warning at Aug 28, 2015, 10:33 AM MDT for 16 counties in Montana; 5 counties in Idaho. It took effect at Aug 29, 2015, 12:00 PM MDT. It was in force for 9 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 28, 2015, 10:33 AM MDT (16:33 UTC)
- In effect from
- Aug 29, 2015, 12:00 PM MDT
- Expired
- Aug 29, 2015, 8:48 PM MDT
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
All 21 counties
Clearwater County, ID, Idaho County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Beaverhead County, MT, Deer Lodge County, MT, Flathead County, MT, Glacier County, MT, Granite County, MT, Jefferson County, MT, Lake County, MT, Lewis and Clark County, MT, Lincoln County, MT, Madison County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 34 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 12:04 PM MDT | NON-TSTM WND GST 72 | Lewiston, ID | SQUALL LINE IN AREA, INJURY FROM TREE, NUMEROUS TREES AND POWERLINES DOWN |
| Aug 29, 12:20 PM MDT | NON-TSTM WND DMG | Lewiston, ID | 6000 LOST POWER |
| Aug 29, 12:40 PM MDT | NON-TSTM WND GST 38 | 7 Se Asotin, ID | WIND GUST 38MPH RECORDED, SOME BROKEN TREE LIMBS |
| Aug 29, 1:17 PM MDT | NON-TSTM WND DMG | Spalding, ID | DAMAGED STRUCTURES NEAR SPALDING, ID |
| Aug 29, 1:30 PM MDT | NON-TSTM WND DMG | Lewiston, ID | LARGE TREE DOWN OVER ROAD. |
| Aug 29, 3:38 PM MDT | TSTM WND GST 56 | 5 Sse Finn, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 4.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2785 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
676 WWUS85 KMSO 281633 RFWMSO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1033 AM MDT FRI AUG 28 2015 MTZ105-107>109-291200- /O.UPG.KMSO.FW.A.0008.150829T1800Z-150830T0400Z/ /O.NEW.KMSO.FW.W.0012.150829T2000Z-150830T0600Z/ FLATHEAD/GLACIER PARK-SALISH AND KOOTENAI RESERVATION-EAST LOLO- BITTERROOT- 1033 AM MDT FRI AUG 28 2015 ...RED FLAG WARNING IN EFFECT FROM 2 PM SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE FLATHEAD/GLACIER PARK...SALISH AND KOOTENAI RESERVATION...EAST LOLO...BITTERROOT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT FROM 2 PM SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH TO SOUTHWEST INCREASING TO 25 TO 35 MPH WITH HIGHER GUSTS BY EARLY SATURDAY AFTERNOON. RIDGETOPS AND ANY EXPOSED ELEVATIONS WILL SEE GUSTS UP TO 45 MPH. WINDS WILL SHIFT TO THE WEST AND NORTHWEST DURING THE LATE AFTERNOON AND EVENING AND DECREASE. * MINIMUM HUMIDITIES: 10 TO 15 PERCENT IS EXPECTED. HUMIDITY RECOVERY SATURDAY EVENING WILL BE GOOD. * THUNDERSTORMS: ISOLATED MAINLY DRY THUNDERSTORMS. $$ MTZ110-111-291200- /O.UPG.KMSO.FW.A.0008.150829T1800Z-150830T0400Z/ /O.NEW.KMSO.FW.W.0012.150829T2000Z-150830T0600Z/ DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 1033 AM MDT FRI AUG 28 2015 ...RED FLAG WARNING IN EFFECT FROM 2 PM SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT FROM 2 PM SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH TO SOUTHWEST INCREASING TO 25 TO 35 MPH WITH HIGHER GUSTS SATURDAY AFTERNOON AND EARLY EVENING. RIDGETOPS AND ANY EXPOSED ELEVATIONS WILL SEE GUSTS UP TO 45 MPH. WINDS WILL SHIFT TO THE WEST AND NORTHWEST DURING THE LATE EVENING AND DECREASE. * MINIMUM HUMIDITIES: 15 TO 25 PERCENT IS EXPECTED. HUMIDITY RECOVERY SATURDAY EVENING WILL BE GOOD. * THUNDERSTORMS: ISOLATED MAINLY DRY THUNDERSTORMS. ERRATIC OUTFLOW GUSTS SHOULD BE EXPECTED WITH THUNDERSTORMS. $$ IDZ102-103-291200- /O.NEW.KMSO.FW.W.0012.150829T1800Z-150830T0200Z/ PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE- 933 AM PDT FRI AUG 28 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM PDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE PALOUSE/HELLS CANYON... CLEARWATER/NEZ PERCE... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT FROM 11 AM TO 7 PM PDT SATURDAY. * WINDS: BREEZY WINDS WILL BEGIN SATURDAY MORNING, BUT THE STRONGEST AND MOST CONCERNING WINDS WILL OCCUR SATURDAY AFTERNOON. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH HIGHER GUSTS THROUGH THE AFTERNOON. RIDGETOPS AND ANY EXPOSED ELEVATIONS WILL SEE GUSTS UP TO 45 MPH. WINDS WILL SHIFT TO THE WEST AND NORTHWEST DURING THE LATE AFTERNOON AND EVENING AND DECREASE. * MINIMUM HUMIDITIES: 10 TO 15 PERCENT IS EXPECTED. HUMIDITY RECOVERY SATURDAY EVENING WILL BE GOOD. * THUNDERSTORMS: ISOLATED MAINLY DRY THUNDERSTORMS. $$ MTZ104-106-291200- /O.NEW.KMSO.FW.W.0012.150829T1800Z-150830T0200Z/ KOOTENAI-WEST LOLO- 1033 AM MDT FRI AUG 28 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE KOOTENAI...WEST LOLO... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY. * WINDS: SOUTH TO SOUTHWEST INCREASING TO 25 TO 35 MPH WITH HIGHER GUSTS BY EARLY SATURDAY AFTERNOON. RIDGETOPS AND ANY EXPOSED ELEVATIONS WILL SEE GUSTS UP TO 40 MPH. WINDS WILL SHIFT TO THE WEST AND NORTHWEST DURING THE LATE AFTERNOON AND EVENING AND DECREASE. * MINIMUM HUMIDITIES: 10 TO 15 PERCENT IS EXPECTED. HUMIDITY RECOVERY SATURDAY EVENING WILL BE GOOD. * THUNDERSTORMS: ISOLATED MAINLY DRY THUNDERSTORMS. $$
4 follow-up statements
839 WWUS85 KMSO 291133 RFWMSO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 533 AM MDT SAT AUG 29 2015 IDZ102-103-300200- /O.CON.KMSO.FW.W.0012.150829T1800Z-150830T0200Z/ PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE- 433 AM PDT SAT AUG 29 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE PALOUSE/HELLS CANYON...CLEARWATER/NEZ PERCE... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT THIS EVENING. * WINDS: BREEZY WINDS WILL BEGIN THIS MORNING... BUT THE STRONGEST AND MOST CONCERNING WINDS WILL OCCUR THIS AFTERNOON AND EARLY EVENING. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH HIGHER GUSTS THROUGH THE AFTERNOON. RIDGETOPS AND ANY EXPOSED ELEVATIONS WILL SEE GUSTS UP TO 45 MPH. WINDS WILL SHIFT TO THE WEST AND NORTHWEST DURING THE LATE AFTERNOON AND EVENING AND DECREASE. * MINIMUM HUMIDITIES: 10 TO 15 PERCENT IS EXPECTED. HUMIDITY RECOVERY THIS EVENING WILL BE GOOD. * THUNDERSTORMS: ISOLATED MAINLY DRY THUNDERSTORMS. $$ MTZ104-106-300200- /O.CON.KMSO.FW.W.0012.150829T1800Z-150830T0200Z/ KOOTENAI-WEST LOLO- 533 AM MDT SAT AUG 29 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE KOOTENAI...WEST LOLO... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * WINDS: SOUTH TO SOUTHWEST INCREASING TO 25 TO 35 MPH WITH HIGHER GUSTS BY EARLY THIS AFTERNOON. RIDGETOPS AND ANY EXPOSED ELEVATIONS WILL SEE GUSTS UP TO 40 MPH. WINDS WILL SHIFT TO THE WEST AND NORTHWEST DURING THE LATE AFTERNOON AND EVENING AND DECREASE. * MINIMUM HUMIDITIES: 10 TO 15 PERCENT IS EXPECTED. HUMIDITY RECOVERY THIS EVENING WILL BE GOOD. * THUNDERSTORMS: ISOLATED MAINLY DRY THUNDERSTORMS. $$ MTZ105-107>109-300600- /O.CON.KMSO.FW.W.0012.150829T2000Z-150830T0600Z/ FLATHEAD/GLACIER PARK-SALISH AND KOOTENAI RESERVATION-EAST LOLO- BITTERROOT- 533 AM MDT SAT AUG 29 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE FLATHEAD/GLACIER PARK...SALISH AND KOOTENAI RESERVATION... EAST LOLO...BITTERROOT... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT. * WINDS: SOUTH TO SOUTHWEST INCREASING TO 25 TO 35 MPH WITH HIGHER GUSTS BY EARLY THIS AFTERNOON. RIDGETOPS AND ANY EXPOSED ELEVATIONS WILL SEE GUSTS UP TO 45 MPH. WINDS WILL SHIFT TO THE WEST AND NORTHWEST DURING THE EVENING AND DECREASE. * MINIMUM HUMIDITIES: 10 TO 15 PERCENT IS EXPECTED. HUMIDITY RECOVERY THIS EVENING WILL BE GOOD. * THUNDERSTORMS: ISOLATED MAINLY DRY THUNDERSTORMS. $$ MTZ110-111-300600- /O.CON.KMSO.FW.W.0012.150829T2000Z-150830T0600Z/ DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 533 AM MDT SAT AUG 29 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT. * WINDS: SOUTH TO SOUTHWEST INCREASING TO 25 TO 35 MPH WITH HIGHER GUSTS THIS AFTERNOON AND EVENING. RIDGETOPS AND ANY EXPOSED ELEVATIONS WILL SEE GUSTS UP TO 45 MPH. WINDS WILL SHIFT TO THE WEST AND NORTHWEST DURING THE LATE EVENING AND DECREASE. * MINIMUM HUMIDITIES: 15 TO 25 PERCENT IS EXPECTED. HUMIDITY RECOVERY THIS EVENING WILL BE GOOD. * THUNDERSTORMS: ISOLATED MAINLY DRY THUNDERSTORMS. ERRATIC OUTFLOW GUSTS SHOULD BE EXPECTED WITH THUNDERSTORMS. $$
916 WWUS85 KMSO 291858 AAA RFWMSO URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MISSOULA MT 1258 PM MDT SAT AUG 29 2015 IDZ102-103-300200- /O.CON.KMSO.FW.W.0012.000000T0000Z-150830T0200Z/ PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE- 1158 AM PDT SAT AUG 29 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE PALOUSE/HELLS CANYON...CLEARWATER/NEZ PERCE... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. * WINDS: SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH HIGHER GUSTS THROUGH THE AFTERNOON. RIDGETOPS AND ANY EXPOSED ELEVATIONS WILL SEE GUSTS UP TO 45 MPH. WINDS WILL SHIFT TO THE WEST AND NORTHWEST DURING THE LATE AFTERNOON AND EVENING AND DECREASE. * MINIMUM HUMIDITIES: 10 TO 15 PERCENT IS EXPECTED. HUMIDITY RECOVERY THIS EVENING WILL BE GOOD. * THUNDERSTORMS: ISOLATED MAINLY DRY THUNDERSTORMS. $$ MTZ104-106-300200- /O.CON.KMSO.FW.W.0012.000000T0000Z-150830T0200Z/ KOOTENAI-WEST LOLO- 1258 PM MDT SAT AUG 29 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE KOOTENAI...WEST LOLO... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * WINDS: SOUTH TO SOUTHWEST INCREASING TO 25 TO 35 MPH WITH HIGHER GUSTS THIS AFTERNOON. RIDGETOPS AND ANY EXPOSED ELEVATIONS WILL SEE GUSTS UP TO 40 MPH. WINDS WILL SHIFT TO THE WEST AND NORTHWEST DURING THE LATE AFTERNOON AND EVENING AND DECREASE. * MINIMUM HUMIDITIES: 10 TO 15 PERCENT IS EXPECTED. HUMIDITY RECOVERY THIS EVENING WILL BE GOOD. * THUNDERSTORMS: ISOLATED MAINLY DRY THUNDERSTORMS. $$ MTZ105-107>109-300600- /O.CON.KMSO.FW.W.0012.150829T2000Z-150830T0600Z/ FLATHEAD/GLACIER PARK-SALISH AND KOOTENAI RESERVATION-EAST LOLO- BITTERROOT- 1258 PM MDT SAT AUG 29 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE FLATHEAD/GLACIER PARK...SALISH AND KOOTENAI RESERVATION...EAST LOLO...BITTERROOT... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * WINDS: SOUTH TO SOUTHWEST INCREASING TO 25 TO 35 MPH WITH HIGHER GUSTS THIS AFTERNOON. RIDGETOPS AND ANY EXPOSED ELEVATIONS WILL SEE GUSTS UP TO 45 MPH. WINDS WILL SHIFT TO THE WEST AND NORTHWEST DURING THE EVENING AND DECREASE. * MINIMUM HUMIDITIES: 10 TO 15 PERCENT IS EXPECTED. HUMIDITY RECOVERY THIS EVENING WILL BE GOOD. * THUNDERSTORMS: ISOLATED MAINLY DRY THUNDERSTORMS. $$ MTZ110-111-300600- /O.CON.KMSO.FW.W.0012.150829T2000Z-150830T0600Z/ DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 1258 PM MDT SAT AUG 29 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * WINDS: SOUTH TO SOUTHWEST INCREASING TO 25 TO 35 MPH WITH HIGHER GUSTS THIS AFTERNOON AND EVENING. RIDGETOPS AND ANY EXPOSED ELEVATIONS WILL SEE GUSTS UP TO 45 MPH. WINDS WILL SHIFT TO THE WEST AND NORTHWEST DURING THE LATE EVENING AND DECREASE. * MINIMUM HUMIDITIES: 15 TO 25 PERCENT IS EXPECTED. HUMIDITY RECOVERY THIS EVENING WILL BE GOOD. * THUNDERSTORMS: ISOLATED MAINLY DRY THUNDERSTORMS. ERRATIC OUTFLOW GUSTS SHOULD BE EXPECTED WITH THUNDERSTORMS. $$
589 WWUS85 KMSO 300004 RFWMSO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 604 PM MDT SAT AUG 29 2015 IDZ102-103-MTZ104-106-300115- /O.CAN.KMSO.FW.W.0012.000000T0000Z-150830T0200Z/ PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE-KOOTENAI-WEST LOLO- 604 PM MDT SAT AUG 29 2015 /504 PM PDT SAT AUG 29 2015/ ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE PALOUSE/HELLS CANYON...CLEARWATER/NEZ PERCE...KOOTENAI...WEST LOLO... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE RED FLAG WARNING. TEMPERATURES HAVE DROPPED CAUSING HUMIDITY TO INCREASE ACROSS THE AREA. GUSTY WINDS WILL CONTINUE FOR THE NEXT COUPLE OF HOURS BEFORE DIMINISHING AFTER SUNSET. $$ MTZ105-107>109-300600- /O.CON.KMSO.FW.W.0012.000000T0000Z-150830T0600Z/ FLATHEAD/GLACIER PARK-SALISH AND KOOTENAI RESERVATION-EAST LOLO- BITTERROOT- 604 PM MDT SAT AUG 29 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE FLATHEAD/GLACIER PARK...SALISH AND KOOTENAI RESERVATION...EAST LOLO...BITTERROOT... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * WINDS: SOUTH TO SOUTHWEST INCREASING TO 25 TO 35 MPH WITH HIGHER GUSTS THIS AFTERNOON. RIDGETOPS AND ANY EXPOSED ELEVATIONS WILL SEE GUSTS UP TO 45 MPH. WINDS WILL SHIFT TO THE WEST AND NORTHWEST DURING THE EVENING AND DECREASE. * MINIMUM HUMIDITIES: 10 TO 15 PERCENT IS EXPECTED. HUMIDITY RECOVERY THIS EVENING WILL BE GOOD. * THUNDERSTORMS: ISOLATED MAINLY DRY THUNDERSTORMS. $$ MTZ110-111-300600- /O.CON.KMSO.FW.W.0012.000000T0000Z-150830T0600Z/ DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 604 PM MDT SAT AUG 29 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * WINDS: SOUTH TO SOUTHWEST INCREASING TO 25 TO 35 MPH WITH HIGHER GUSTS THIS AFTERNOON AND EVENING. RIDGETOPS AND ANY EXPOSED ELEVATIONS WILL SEE GUSTS UP TO 45 MPH. WINDS WILL SHIFT TO THE WEST AND NORTHWEST DURING THE LATE EVENING AND DECREASE. * MINIMUM HUMIDITIES: 15 TO 25 PERCENT IS EXPECTED. HUMIDITY RECOVERY THIS EVENING WILL BE GOOD. * THUNDERSTORMS: ISOLATED MAINLY DRY THUNDERSTORMS. ERRATIC OUTFLOW GUSTS SHOULD BE EXPECTED WITH THUNDERSTORMS. $$
505 WWUS85 KMSO 300248 RFWMSO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 848 PM MDT SAT AUG 29 2015 MTZ105-107>111-300400- /O.CAN.KMSO.FW.W.0012.000000T0000Z-150830T0600Z/ FLATHEAD/GLACIER PARK-SALISH AND KOOTENAI RESERVATION-EAST LOLO- BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 848 PM MDT SAT AUG 29 2015 ...RED FLAG WARNING IS CANCELLED FOR THE FLATHEAD/GLACIER PARK... SALISH AND KOOTENAI RESERVATION...EAST LOLO...BITTERROOT... DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE RED FLAG WARNING. TEMPERATURES HAVE DECREASE ENOUGH TO CAUSE THE HUMIDITY TO INCREASE ACROSS WESTERN MONTANA THAT THE IMPACT TO AREA FIRES HAS BECOME MINIMAL. GUSTY WESTERLY WINDS WILL CONTINUE UNTIL AFTER MIDNIGHT FOR MANY LOCATIONS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Aug 28, 4:13 AM MDT, 6 hours 20 minutes earlier.
Area forecast discussion, Aug 28, 4:13 AM MDT, 6 hours 20 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
413 AM MDT FRI AUG 28 2015
...Strong cold front Saturday, Pattern change this weekend & next
week...
.DISCUSSION...Expect another day or two of smoky skies in the
Northern Rockies. Wildfires remain active, bringing very poor air
quality to many locations. Valleys of central Idaho will continue
seeing the worst of the smoke, but some locations in western MT
remain unhealthy to very unhealthy.
A late-season monsoonal moisture push will brush the region of
southwestern Montana and Lemhi county of Idaho once again this
afternoon and evening. Storms will be isolated in nature, but
those that do get impacted, can expect gusty winds and occasional
lightning.
Tomorrow will be the big story, as tomorrow will be the start of
our pattern change in the Northern Rockies. Precipitation will be
limited with the shortwave trough as it moves through the region,
with northwest Montana having the best chances of receiving any
measurable rainfall. The main story with this system, will be the
wind. Gusty southwest winds will first develop in the Camas
Prairie region of Idaho late Saturday morning and early afternoon.
Then will spread north through the rest of central Idaho and
western Montana soon after. The strongest winds will be ahead and
along the cold front as it makes its way through. Winds gusts of
40+ mph can is possible in the Camas Prairie in Idaho, and along
the ID/MT border. Elsewhere 30-35 mph, with isolated areas seeing
stronger gusts will be common. Flathead Lake could be one of those
isolated areas that could see 40 mph or greater wind gusts, so if
you have plans on area Lakes tomorrow, stay tuned to the forecast.
A distinct change in the pattern will be evident Sunday onward,
with breezy and cool conditions across the Northern Rockies.
Northwest Montana will have the best chance of daily showers and
thunderstorms, particularly Sunday and the middle of next week.
The change in weather will also allow wildfire smoke to ventilate
and fire activity to slow a bit. That said, residual smoke is
unlikely to be completely eliminated by this pattern change
episode. There is some skepticism about the midweek wet weather
across the region, mainly because of recent bold stormy model
solutions that had quickly dried over time. On the other hand,
model confidence is high that cooler temperatures will materialize
and remain the norm beyond next week.
&&
.AVIATION...Smoke will continue to reduce visibility and obscure
terrain throughout the area, especially for the valleys of
central Idaho. Afternoon breezes could help thin the smoke out,
but only marginal visibility improvements can be expected.
Vicinity showers and thunderstorms will again be a threat for KBTM
and KSMN this afternoon and evening.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...FIRE WEATHER WATCH from Saturday afternoon through Saturday
evening Bitterroot...Deerlodge/West Beaverhead...East
Beaverhead...East Lolo...Flathead/Glacier Park...Salish and
Kootenai Reservation.
ID...&&The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 8:15 PM MDT | Special Weather Statement | MSO | Silver Bow | 30 min |
| Aug 28, 10:46 AM MDT | Lake Wind Advisory | MSO | Flathead, Lake, Sanders | 33 hr |
Nearby
Red Flag Warnings in Montana, 2015Red Flag Warnings in Idaho, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.